Alert archive / Georgia / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 132, NWS Atlanta, GA

June 14, 2018Bibb County, Crawford County, Monroe County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jun 14, 2018, 7:22 PM EDT for Bibb County, Crawford County, Monroe County, Georgia. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 14, 2018, 7:22 PM EDT (23:22 UTC)
Expired
Jun 14, 2018, 7:41 PM EDT
In force
19 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Bibb County, GA, Crawford County, GA, Monroe County, GA

The radar

The Robins AFB radar (KJGX), 54 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.4 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2018-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 418 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2018-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -87 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
418 J/kg
Mixed-layer CIN
-66 J/kg
Mixed-layer LCL
861 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-87 m²/s²
0-3 km storm-relative helicity
-23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

553 
WUUS52 KFFC 142322
SVRFFC
GAC021-079-207-150015-
/O.NEW.KFFC.SV.W.0132.180614T2322Z-180615T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
722 PM EDT THU JUN 14 2018

The National Weather Service in Peachtree City has issued a

* Severe Thunderstorm Warning for...
  West central Bibb County in central Georgia...
  Southwestern Monroe County in central Georgia...
  North central Crawford County in central Georgia...

* Until 815 PM EDT.

* At 722 PM EDT, a severe thunderstorm was located near Sandy Point,
  or 8 miles northeast of Roberta, moving northwest at 15 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Russellville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.

&&

LAT...LON 3276 8383 3273 8389 3291 8408 3299 8384
TIME...MOT...LOC 2322Z 155DEG 14KT 3279 8388 

HAIL...1.00IN
WIND...60MPH
 
$$
1 follow-up statement
633 
WWUS52 KFFC 142341
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
741 PM EDT THU JUN 14 2018

GAC021-079-207-142351-
/O.CAN.KFFC.SV.W.0132.000000T0000Z-180615T0015Z/
Bibb GA-Monroe GA-Crawford GA-
741 PM EDT THU JUN 14 2018

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL BIBB...
SOUTHWESTERN MONROE AND NORTH CENTRAL CRAWFORD COUNTIES IS
CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.  However gusty winds and
heavy rain are still possible with this thunderstorm.

LAT...LON 3276 8383 3273 8389 3291 8408 3299 8384
TIME...MOT...LOC 2336Z 155DEG 14KT 3284 8391 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 2:49 PM EDT, 4 hours 33 minutes earlier.

Area forecast discussion, Jun 14, 2:49 PM EDT, 4 hours 33 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
249 PM EDT Thu Jun 14 2018

.SHORT TERM /Tonight through Friday Night/...
A weak upper low continues to slowly drift southward into
southeastern Alabama this afternoon and is providing a focus for
scattered shower and thunderstorm development, especially across
central Georgia. Movement of convection is relatively slow given
continued weak steering winds. Locally heavy rainfall can be
expected given this slow movement in combination with PWs ranging
from 1.5 to near 2 inches. Convective coverage will diminish
overnight, though an isolated shower or thunderstorm cannot be ruled
out, especially in proximity to the upper low.

The upper low will continue to weaken and drift southward through
the day Friday. While upper ridging will begin to build in from the
west, sufficient low level moisture will remain in place for diurnal
shower and thunderstorm development, though coverage will likely be
lower than today. As has been the case, given ample heating as well
as elevated PWs, thunderstorms will produce locally heavy rainfall,
and stronger storms could produce gusty winds. Coverage will again
diminish after sunset Friday evening.

Temperatures on Friday will likely be a couple of degrees warmer
than today, especially across north Georgia where shower and
thunderstorm coverage is lower. Expect highs near 90 into the lower
90s.

RW

.LONG TERM /Saturday through Thursday/...
Looks like we are in a continued pattern of diurnally driven
convection through day 7. The extended starts off Saturday with
decent afternoon storm potential given a lingering weak upper low
centered across AL and associated enhanced Gulf moisture. The
broad upper ridge looks to build in from the west and should help
to limit overall coverage of showers and storms Sunday through
Monday. This ridge will not completely suppress development as
there will likely be enough daytime heating and available
instability to still trigger some isolated to scattered
convection. Have generally continued some slight to low end chance
pops for portions of the area, then more widespread chance pops
for Tuesday into Wednesday as the ridge is expected to weaken a
bit. The models are hinting at an upper shortwave and sfc front
approaching the area Wednesday so may need to up pops a bit at the
end of the forecast as it gets closer. Will stick with chance pops
for now as it is day 7 at the moment. High temps expected to stay
in the low 90s across the area with lows in the 70s through the
extended.

01

&&

AVIATION...
18Z Update...
Conditions have improved generally to VFR this afternoon with a
few lingering MVFR cigs. Scattered shra/tsra has begun to develop
in some areas, and the chance for shra/tsra will continue into
the evening with the highest coverage in central GA. The potential
for any MVFR/IFR cigs by Friday morning continues to be a bit
uncertain, but did include BKN MVFR cigs at CSG and SCT MVFR at
ATL area TAF sites. Shra/tsra coverage on Friday should be a bit
lower than today, but the potential remains, primarily in the
afternoon. Winds will be on the west side through Friday morning
at 4-6kts with a shift toward the S/SSE becoming more likely at
ATL Friday afternoon.

//ATL Confidence...18Z Update...
Medium confidence on all elements.

RW

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          70  92  71  91 /  20  30  20  40
Atlanta         71  90  72  89 /  30  30  20  40
Blairsville     65  88  65  87 /  20  40  30  50
Cartersville    69  92  70  91 /  30  20  20  40
Columbus        71  89  72  90 /  40  40  30  40
Gainesville     70  89  71  89 /  20  30  20  40
Macon           71  91  72  90 /  30  30  30  40
Rome            70  93  70  91 /  20  10  10  30
Peachtree City  69  90  70  89 /  40  30  30  40
Vidalia         72  92  73  91 /  30  40  30  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...RW
LONG TERM....01
AVIATION...RW
Hazardous weather outlook, Jun 14, 4:22 AM EDT, 15 hours before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
422 AM EDT Thu Jun 14 2018

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-150830-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
422 AM EDT Thu Jun 14 2018

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

Scattered thunderstorms can be expected this afternoon into this
evening. Some storms could be strong and an isolated severe storm
cannot be ruled out. The main threats will be isolated flooding
from locally heavy rainfall, strong damaging winds and frequent
lightning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

There is a chance of thunderstorms each day, mainly during the
afternoon and evening hours. A few storms could be strong to severe
each day with strong, gusty winds, frequent lightning and isolated
flooding from heavy rain.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight, but spotters
are encouraged to submit reports of any severe weather and flooding
through the web by going to weather.gov/atlanta

In the hours before

Special weather statement, Jun 14, 6:27 PM EDT, 55 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
627 PM EDT THU JUN 14 2018

GAZ023-142300-
Hall GA-
627 PM EDT THU JUN 14 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HALL COUNTY UNTIL
700 PM EDT...

At 627 PM EDT...a strong thunderstorm was near Clermont, or 9 miles
north of Gainesville...moving southwest at 10 mph.

  HAZARD...Winds up to 40 mph.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Gainesville and Murrayville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

LAT...LON 3447 8383 3444 8375 3430 8375 3438 8397
TIME...MOT...LOC 2227Z 022DEG 8KT 3444 8381

WIND...40MPH
Special weather statement, Jun 14, 6:45 PM EDT, 37 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
645 PM EDT THU JUN 14 2018

GAZ052-142315-
Heard GA-
645 PM EDT THU JUN 14 2018

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN HEARD COUNTY UNTIL 715 PM
EDT...

At 645 PM EDT...a line of strong thunderstorms was along a line
extending from near Big Springs to near Franklin...and moving south
at 5 mph.

  HAZARD...Frequent lightning and heavy rain.

  IMPACT...Lightning is one of nature's leading killers. If you can
           hear thunder...you are close enough to be struck by
           lightning. Heavy rain may cause temporary street flooding
           especially in poor drainage areas.

Some locations in the path of these storms include
Franklin, Waresville, Frolona and Texas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.  Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3330 8511 3320 8513 3322 8525 3335 8528
      3336 8528
TIME...MOT...LOC 2245Z 344DEG 5KT 3331 8527 3326 8514
Special weather statement, Jun 14, 6:57 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
657 PM EDT THU JUN 14 2018

GAZ015-142330-
Lumpkin GA-
657 PM EDT THU JUN 14 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LUMPKIN COUNTY UNTIL
730 PM EDT...

At 657 PM EDT...a strong thunderstorm was over Dahlonega...moving
southwest at 10 mph.

  HAZARD...Winds up to 40 mph.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Dahlonega and Auraria.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

LAT...LON 3448 8390 3447 8392 3447 8393 3446 8393
      3442 8399 3444 8403 3449 8410 3454 8396
TIME...MOT...LOC 2257Z 056DEG 8KT 3450 8395

WIND...40MPH
Special weather statement, Jun 14, 7:07 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
707 PM EDT THU JUN 14 2018

GAZ079-080-142345-
Taylor GA-Talbot GA-
707 PM EDT THU JUN 14 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN TAYLOR AND EASTERN
TALBOT COUNTIES UNTIL 745 PM EDT...

At 707 PM EDT...a strong thunderstorm was over Prattsburg, or 10
miles east of Talbotton...moving northeast at 10 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Carsonville, Wesley Church and Prattsburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3269 8440 3278 8437 3277 8436 3278 8436
      3276 8434 3276 8430 3274 8428 3274 8427
      3272 8426 3273 8425 3270 8420 3264 8431
TIME...MOT...LOC 2307Z 217DEG 8KT 3270 8435

WIND...40MPH
Special weather statement, Jun 14, 7:14 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
714 PM EDT THU JUN 14 2018

GAZ052-142345-
Heard GA-
714 PM EDT THU JUN 14 2018

...SIGNIFICANT WEATHER ADVISORY FOR HEARD COUNTY UNTIL 745 PM EDT...

At 714 PM EDT...a line of strong thunderstorms was along a line
extending from Frolona to Franklin to near Powers Crossroads. These
storms were nearly stationary.

  HAZARD...Heavy rain.

  IMPACT...Heavy rain may cause temporary street flooding especially
           in poor drainage areas.

Some locations in the path of these storms include
Franklin and Frolona.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.

LAT...LON 3331 8510 3333 8498 3325 8495 3321 8505
      3327 8526 3336 8528
TIME...MOT...LOC 2314Z 252DEG 2KT 3332 8526 3327 8509 3329 8498
Special weather statement, Jun 14, 7:19 PM EDT, 3 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
719 PM EDT THU JUN 14 2018

GAZ071-081-082-142345-
Monroe GA-Bibb GA-Crawford GA-
719 PM EDT THU JUN 14 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MONROE...WESTERN BIBB
AND NORTHEASTERN CRAWFORD COUNTIES UNTIL 745 PM EDT...

At 719 PM EDT...a strong thunderstorm was near Lizella, or 9 miles
northeast of Roberta...moving northwest at 15 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Russellville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3275 8382 3273 8388 3289 8404 3296 8384
TIME...MOT...LOC 2319Z 155DEG 14KT 3278 8387

WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 8:21 PM EDTSpecial Weather StatementFFCHenry24 min
Jun 13, 8:45 PM EDTSpecial Weather StatementFFCHenry30 min
Jun 13, 9:12 PM EDTSpecial Weather StatementFFCClayton33 min
Jun 13, 9:24 PM EDTSpecial Weather StatementFFCHenry36 min
Jun 13, 9:40 PM EDTFlash Flood WarningFFCClayton, DeKalb, Henry, Rockdale6 hr
Jun 14, 2:46 AM EDTSpecial Weather StatementFFCHouston, Twiggs44 min
Jun 14, 1:29 PM EDTSpecial Weather StatementFFCBibb31 min
Jun 14, 2:38 PM EDTSpecial Weather StatementFFCToombs52 min
Jun 14, 2:41 PM EDTSpecial Weather StatementFFCLaurens34 min
Jun 14, 3:11 PM EDTSpecial Weather StatementFFCLaurens34 min
Jun 14, 3:27 PM EDTSpecial Weather StatementFFCMontgomery33 min
Jun 14, 3:28 PM EDTSpecial Weather StatementFFCToombs32 min
Jun 14, 4:03 PM EDTSpecial Weather StatementFFCToombs12 min
Jun 14, 4:10 PM EDTSpecial Weather StatementFFCMontgomery35 min
Jun 14, 4:16 PM EDTSpecial Weather StatementFFCToombs29 min
Jun 14, 4:33 PM EDTSevere Thunderstorm WarningFFCMontgomery, Wheeler42 min
Jun 14, 5:07 PM EDTSevere Thunderstorm WarningFFCTelfair, Wheeler38 min
Jun 14, 5:23 PM EDTSpecial Weather StatementFFCEmanuel37 min
Jun 14, 5:41 PM EDTSpecial Weather StatementFFCDodge34 min
Jun 14, 5:57 PM EDTSpecial Weather StatementFFCEmanuel33 min
Jun 14, 5:59 PM EDTSpecial Weather StatementFFCHall31 min
Jun 14, 6:13 PM EDTSpecial Weather StatementFFCTelfair32 min
Jun 14, 6:27 PM EDTSpecial Weather StatementFFCHall33 min
Jun 14, 6:45 PM EDTSpecial Weather StatementFFCHeard30 min
Jun 14, 6:57 PM EDTSpecial Weather StatementFFCLumpkin33 min
Jun 14, 7:07 PM EDTSpecial Weather StatementFFCTaylor38 min
Jun 14, 7:14 PM EDTSpecial Weather StatementFFCHeard31 min
Jun 14, 7:19 PM EDTSpecial Weather StatementFFCCrawford26 min
Jun 14, 7:27 PM EDTSpecial Weather StatementFFCUpson33 min
Jun 14, 7:34 PM EDTSpecial Weather StatementFFCBibb26 min
Jun 14, 7:57 PM EDTSpecial Weather StatementFFCBibb33 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.